This site is intended for health professionals only
Monday 26 September 2016 Instagram
Share |

Weight loss pill warning issued

Weight loss pill warning issued

A contaminated weight loss pill sold on the internet and in Chinese medicine shops could cause a number of side-effects, the Medicines and Healthcare products Regulatory Agency (MHRA) has warned.

People taking Herbal Flos Lonicerae (Herbal Xenicol) Natural Weight Loss Formula have been advised to stop using it immediately and contact their doctor, the MHRA said.

The warning comes after one patient had to be hospitalised and several other users suffered from a wide range of side-effects after taking the pills, including palpitations, severe gastritis, abdominal pain and insomnia.

Although experts have yet to discover what is causing the side-effects, tests are currently under way and the drug is thought to contain a pharmaceutical substance.

MHRA head of herbal medicine policy, Richard Woodfield, said: 'Since 2005, the MHRA has found over 280 examples where so-called 'herbal' or 'natural' products have been adulterated with random quantities of powerful pharmaceutical substances.

'Such products pose a real risk to the public.'

Copyright © Press Association 2011

Medicines and Healthcare products Regulatory Agency

Ads by Google

You are leaving www.nursinginpractice.com

You are currently leaving the Nursing in Practice site. Are you sure you want to proceed?